Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 6, 2005, 2:12 PM EDT for Pike County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 6, 2005, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:12 AM EDT, 12 hours earlier.
Area forecast discussion, Jun 6, 2:12 AM EDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 .SHORT TERM... WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR AFTERNOON CONVECTIVE FOCUS. PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO. THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT. MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD. WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST. FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR, RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP && .LONG TERM... SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY ROUND THE RDG. TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND GO WITH LOW CHANCE POPS AT THE END OF THE PD. && .AVIATION (06/12Z - 07/12Z)... ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 6, 2:12 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070610- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 212 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
In the hours before
Local storm report, Jun 6, 1:18 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG LODI 42.61N 76.82W
06/06/2005 SENECA NY EMERGENCY MNGR
TREES AND WIRES DOWN
0113 PM TSTM WND DMG NEWARK VALLEY 42.22N 76.19W
06/06/2005 TIOGA NY EMERGENCY MNGR
TREES DOWN
0113 PM TSTM WND DMG BARTON 42.05N 76.45W
06/06/2005 TIOGA NY EMERGENCY MNGR
TREES DOWN
0113 PM TSTM WND DMG OWEGO 42.10N 76.26W
06/06/2005 TIOGA NY AMATEUR RADIO
TREES AND WIRES DOWN
&&
MORFORDLocal storm report, Jun 6, 1:39 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG BINGHAMTON 42.10N 75.91W
06/06/2005 BROOME NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.
0138 PM TSTM WND DMG MONTROSE 41.83N 75.88W
06/06/2005 SUSQUEHANNA PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE
&&
MORFORDLocal storm report, Jun 6, 1:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG HUNTINGTON MILLS 41.18N 76.23W
06/06/2005 LUZERNE PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN. FUNNEL CLOUD REPORTED
0148 PM TSTM WND DMG POMPEY 42.90N 76.02W
06/06/2005 ONONDAGA NY EMERGENCY MNGR
TREES DOWN. TREE ON HOUSE.
&&
MORFORDLocal storm report, Jun 6, 1:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND GST GILBERTSVILLE 42.47N 75.32W
06/06/2005 80 MPH OTSEGO NY AMATEUR RADIO
NUMEROUS TREES DOWN
0148 PM TSTM WND DMG NORWICH 42.53N 75.52W
06/06/2005 CHENANGO NY EMERGENCY MNGR
NUMEROUS TREES DOWN SOUTHERN HALF OF COUNTY
&&
MORFORDLocal storm report, Jun 6, 1:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
157 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG NORWICH 42.53N 75.52W
06/06/2005 CHENANGO NY EMERGENCY MNGR
NUMEROUS TREES DOWN SOUTHERN HALF OF COUNTY
0148 PM TSTM WND GST GILBERTSVILLE 42.47N 75.32W
06/06/2005 80 MPH OTSEGO NY AMATEUR RADIO
NUMEROUS TREES DOWN
0148 PM TSTM WND DMG POMPEY 42.90N 76.02W
06/06/2005 ONONDAGA NY EMERGENCY MNGR
TREES DOWN. TREE ON HOUSE.
&&
MORFORDLocal storm report, Jun 6, 2:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 2 S MILFORD 42.56N 74.95W
06/06/2005 OTSEGO NY AMATEUR RADIO
METAL PULLED OFF ROOF
0208 PM TSTM WND DMG LAURENS 42.53N 75.09W
06/06/2005 OTSEGO NY AMATEUR RADIO
TREES AND WIRES DOWN
&&
MORFORDThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:38 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 97 min |
| Jun 6, 10:44 AM EDT | Special Weather Statement | BGM | Oneida | 61 min |
| Jun 6, 11:39 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 66 min |
| Jun 6, 11:51 AM EDT | Severe Thunderstorm Warning | BGM | Chemung | 54 min |
| Jun 6, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 36 min |
| Jun 6, 12:20 PM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 55 min |
| Jun 6, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 79 min |
| Jun 6, 12:52 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 53 min |
| Jun 6, 12:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 78 min |
| Jun 6, 1:18 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
| Jun 6, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 82 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 80 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Jun 6, 1:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 58 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 68 min |
| Jun 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jun 6, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 63 min |
| Jun 6, 4:28 PM EDT | Special Weather Statement | BGM | Steuben | 47 min |
| Jun 6, 4:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 61 min |
| Jun 6, 5:30 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 60 min |
| Jun 6, 6:08 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 6, 7:00 PM EDT | Special Weather Statement | BGM | Tompkins | 60 min |
| Jun 6, 11:41 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 79 min |
| Jun 6, 12:29 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Jun 6, 1:07 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 53 min |
| Jun 6, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 60 min |
| Jun 6, 1:20 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 55 min |
| Jun 6, 1:35 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 55 min |
| Jun 6, 2:15 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 30 min |
| Jun 6, 7:47 PM EDT | Special Weather Statement | BGM | Bradford | 58 min |
| Jun 6, 7:58 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.